MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Material Fragmentation (1261); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, and ethnicity: unknown/ not provided.If implanted, give date: as lens was removed/replaced during the same procedure.If explanted, give date: as lens was removed/replaced during the same procedure.Last name: unknown/not provided.The device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had trailing haptic ripped after implantation and explant was performed.It was stated that the iol was extremely rigid and very difficult to load correctly through emerald cartridge/inserter.There was patient contact.The suspect product was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further follow-up information received that patient is male, lebanese, 210 lbs., 55 yrs.Old, date of birth (b)(6) 1966.And that patient is doing good now.No other information was provided.The following sections are updated: section a2: 55 yrs.Old; date of birth: (b)(6) 1966.Section a3: gender: male section a4: weight: 210 lbs.Section a5: ethnicity: white all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11341268
Report Number2648035-2021-07283
Device Sequence Number16981118
Product Code HQL
UDI-Device Identifier05050474514089
UDI-Public(01)05050474514089(17)250917
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00045
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD C30 CARTRIDGE
Patient Age55 YR
Patient Weight95